Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Diagnosed with Marfab Syndrome. Echo: Mitral Valve Prolapse, Mild Mitral Regurgitation. Suffer palpitations. What to do?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 454 Questions
Hi, I am 25 years old (unmarried, India) and after being diagnosed with Marfan Syndrome I had been advised for several tests including ECG and 2D-Echo which resulted as follows:
Abnormal ECG
Rate 86 . All leads: double standard calibration
PR 145 .Normal sinus rhythm, rate 86
QRSD 84, Consider right atrial enlargement
QT 360. Possible chronic pulmonary disease pattern
QTc 430
Axis: P 81, QRS 84, T 46

2D-Echo: Mitral Valve Prolapse, Mild Mitral Regurgitation, LVEF-66%, no regional wall motion abnormality, normal lv compliance

I usually suffer from palpitations, shortness of breath, dizziness along with other problems such as sleeplessness and bodyache + cramps. Please clarify the above and advise what treatment should be considered.

I have been recently prescribed the following meds: Etizolam 0.5mg (twice a day) + Inderal 10mg (once a day), and a few other vitamins (shelcal-CT, A-Z, Ensure...etc.)

Posted Tue, 13 Aug 2013 in General Health
Answered by Dr. Venkat Sivayogi 47 minutes later
Hi There,
Welcome to Healthcare Magic,

As per the description of clinical symptoms, ECG report is more or less normal.But we cannot completely rely on electronic report given my machine,better we should look at the real ECG print.

Coming to your 2D-ECHO,there is doubt that you are having MITRAL VALVE PROLAPSE. Mitral valve prolapse (MVP) is a common cause of mitral regurgitation (MR). But dont worry apart from this MVP,the rest of the heart is functioning well,as it indicated by normal ejection fraction(EF) and good LV function.

Prolapse of the mitral valve is defined as an abnormal systolic displacement of one or both leaflets into the left atrium (systolic billowing).

MVP is more prevalent in patients with Marfan syndrome.

Coming to the treatment: Itsa depending upon the severity of the mitral regurgitation(MR). As you are having only mild MR ,it can be managed by medical therapy.
The first line of drugs indicated in your case is beta-blockers like Atenolol,propronolol,Metoprolol etc. Now you are currently using propronolol(INDERAL10mg).

If you face any dyspnea or limitation of daily routine work or any increased palpitations ,you consult your cardiologist.

hope you are completely clarified,
Above answer was peer-reviewed by
Follow-up: Diagnosed with Marfab Syndrome. Echo: Mitral Valve Prolapse, Mild Mitral Regurgitation. Suffer palpitations. What to do? 9 hours later
Thanks doctor for the clarification.

The only thing I would like to know is whether the beta-blocker (Inderal) is anyhow harmful if taken continuously for a longer time period? Since the doc has advised me to continue with the medicines on regular basis.

Answered by Dr. Venkat Sivayogi 1 hour later

Welcome back Healthcare Magic,

I do agree that you need continuous therapy by beta-blockers, clinical research says beta blockers are very safe drugs and you can use them for even prolonged time. You can even consider B.P patients they take beta-blockers for life time.
so dont worry and be energetic.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor